Alert archive / New Mexico / Wind Advisories in 2023
Wind Advisory 2, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Jan 1, 2023, 2:15 PM MST for Doña Ana County, Otero County, New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Jan 2, 2023, 11:00 AM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2023, 2:15 PM MST (21:15 UTC)
- In effect from
- Jan 2, 2023, 11:00 AM MST
- Expired
- Jan 2, 2023, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Otero County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 64 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1518 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
046 WWUS74 KEPZ 012115 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 215 PM MST Sun Jan 1 2023 NMZ405-406-020600- /O.CON.KEPZ.HW.W.0011.000000T0000Z-230102T0600Z/ Lowlands of the Bootheel-Uplands of the Bootheel- Including the cities of Antelope Wells, Animas, Hachita, and Cloverdale 215 PM MST Sun Jan 1 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 70 mph. * WHERE...New Mexico Bootheel in southern Hidalgo County. * WHEN...From 11 AM this morning to 11 PM MST this evening. * IMPACTS...Winds will damage tents and outdoor objects is left unsecured. Temporary power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ411-413-417-TXZ418>421-423-020600- /O.NEW.KEPZ.WI.Y.0002.230102T1800Z-230103T0000Z/ Southern Dona Ana County/Mesilla Valley-Southern Tularosa Basin- Otero Mesa-Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Including the cities of Las Cruces, Vado, Sunland Park, Chaparral, Orogrande, White Sands Range Headquarters, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Fabens, Fort Hancock, and Tornillo 215 PM MST Sun Jan 1 2023 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 5 PM MST MONDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of far west Texas and south-central New Mexico including El Paso, parts of Hudspeth, Dona Ana, and Otero Counties. * WHEN...From 11 AM to 5 PM MST Monday. * IMPACTS...Gusty winds will blow around unsecured objects and holiday decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ401>404-407-408-020600- /O.CON.KEPZ.WI.Y.0001.000000T0000Z-230102T0600Z/ Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley- Southwest Desert/Mimbres Basin-Eastern Black Range Foothills- Including the cities of Cliff, Buckhorn, Gila Hot Springs, Mule Creek, Silver City, Lake Roberts, Kingston, Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, Lordsburg, Red Rock, Virden, Deming, Columbus, Hillsboro, and Winston 215 PM MST Sun Jan 1 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of southwest New Mexico including Grant, Luna, northern Hidalgo, and western Sierra Counties. * WHEN...From 11 AM this morning to 11 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and holiday decorations. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Blowing dust off the playa may cause reduced visibility along I-10 west of Lordsburg. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
321 WWUS74 KEPZ 012123 AAA NPWEPZ URGENT - WEATHER MESSAGE...UPDATED National Weather Service El Paso Tx/Santa Teresa NM 223 PM MST Sun Jan 1 2023 NMZ405-406-020600- /O.CON.KEPZ.HW.W.0011.000000T0000Z-230102T0600Z/ Lowlands of the Bootheel-Uplands of the Bootheel- Including the cities of Antelope Wells, Animas, Hachita, and Cloverdale 223 PM MST Sun Jan 1 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 70 mph. * WHERE...New Mexico Bootheel in southern Hidalgo County. * WHEN...Through 11 PM MST this evening. * IMPACTS...Winds will damage tents and outdoor objects is left unsecured. Temporary power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ401>404-407-408-020600- /O.CON.KEPZ.WI.Y.0001.000000T0000Z-230102T0600Z/ Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley- Southwest Desert/Mimbres Basin-Eastern Black Range Foothills- Including the cities of Cliff, Buckhorn, Gila Hot Springs, Mule Creek, Silver City, Lake Roberts, Kingston, Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, Lordsburg, Red Rock, Virden, Deming, Columbus, Hillsboro, and Winston 223 PM MST Sun Jan 1 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of southwest New Mexico including Grant, Luna, northern Hidalgo, and western Sierra Counties. * WHEN...Through 11 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and holiday decorations. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Blowing dust off the playa may cause reduced visibility along I-10 west of Lordsburg. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ411-413-417-TXZ418>421-423-020630- /O.CON.KEPZ.WI.Y.0002.230102T1800Z-230103T0000Z/ Southern Dona Ana County/Mesilla Valley-Southern Tularosa Basin- Otero Mesa-Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Including the cities of Las Cruces, Vado, Sunland Park, Chaparral, Orogrande, White Sands Range Headquarters, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Fabens, Fort Hancock, and Tornillo 223 PM MST Sun Jan 1 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 5 PM MST MONDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of far west Texas and south-central New Mexico including El Paso, parts of Hudspeth, Dona Ana, and Otero Counties. * WHEN...From 11 AM to 5 PM MST Monday. * IMPACTS...Gusty winds will blow around unsecured objects and holiday decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
629 WWUS74 KEPZ 020557 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 1057 PM MST Sun Jan 1 2023 NMZ405-406-020700- /O.EXP.KEPZ.HW.W.0011.000000T0000Z-230102T0600Z/ Lowlands of the Bootheel-Uplands of the Bootheel- Including the cities of Antelope Wells, Animas, Hachita, and Cloverdale 1057 PM MST Sun Jan 1 2023 ...HIGH WIND WARNING WILL EXPIRE AT 11 PM MST THIS EVENING... Wind gusts have decreased across much of the warned area. Thus, the high wind warning will be allowed to expire. Some gusty winds may remain along and just east of mountains. $$ NMZ401>404-407-408-020700- /O.EXP.KEPZ.WI.Y.0001.000000T0000Z-230102T0600Z/ Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley- Southwest Desert/Mimbres Basin-Eastern Black Range Foothills- Including the cities of Cliff, Buckhorn, Gila Hot Springs, Mule Creek, Silver City, Lake Roberts, Kingston, Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, Lordsburg, Red Rock, Virden, Deming, Columbus, Hillsboro, and Winston 1057 PM MST Sun Jan 1 2023 ...WIND ADVISORY WILL EXPIRE AT 11 PM MST THIS EVENING... Winds have decreased below advisory criteria and will be allowed to expire. $$ NMZ411-413-417-TXZ418>421-423-021500- /O.CON.KEPZ.WI.Y.0002.230102T1800Z-230103T0000Z/ Southern Dona Ana County/Mesilla Valley-Southern Tularosa Basin- Otero Mesa-Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Including the cities of Las Cruces, Vado, Sunland Park, Chaparral, Orogrande, White Sands Range Headquarters, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Fabens, Fort Hancock, and Tornillo 1057 PM MST Sun Jan 1 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 5 PM MST MONDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of far west Texas and south-central New Mexico including El Paso, parts of Hudspeth, Dona Ana, and Otero Counties. * WHEN...From 11 AM to 5 PM MST Monday. * IMPACTS...Gusty winds will blow around unsecured objects and holiday decorations. A few tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
613 WWUS74 KEPZ 021259 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 559 AM MST Mon Jan 2 2023 NMZ411-413-417-TXZ418>421-423-030000- /O.CON.KEPZ.WI.Y.0002.230102T1800Z-230103T0000Z/ Southern Dona Ana County/Mesilla Valley-Southern Tularosa Basin- Otero Mesa-Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Including the cities of Las Cruces, Vado, Sunland Park, Chaparral, Orogrande, White Sands Range Headquarters, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Fabens, Fort Hancock, and Tornillo 559 AM MST Mon Jan 2 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of far west Texas and south-central New Mexico including El Paso, northern Hudspeth, southern Dona Ana, and southern Otero Counties. * WHEN...From 11 AM to 5 PM MST Monday. * IMPACTS...Strong winds will blow around unsecured objects and holiday decorations. Travel will be difficult for high-profile vehicles. A few tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Dennhardt
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Jan 1, 10:37 AM MST, 3 hours 38 minutes earlier.
Area forecast discussion, Jan 1, 10:37 AM MST, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
1037 AM MST Sun Jan 1 2023
...New AVIATION...
.SYNOPSIS...
Issued at 300 AM MST Sun Jan 1 2023
The new year brings active weather the next few days. An upper
level system will be swinging through the area today and tomorrow.
Breezy to very windy conditions, lowland rain and mountain snow
showers are expected with this system. Once the associated cold
front passes through the region colder temperatures are expected
behind it. Another upper trough swings through on Tuesday leading
to more unsettled weather across the Borderland. Conditions
improve on Wednesday and through the rest of the work week. Some
weak disturbances will pass through north of the area over the
weekend causing very minimal impacts to our area.
&&
.SHORT TERM...
(Today and tonight)
Issued at 300 AM MST Sun Jan 1 2023
Plenty of high clouds this morning as Pacific moisture sprays
across the U.S. Southwest. Skies will be mostly cloudy throughout
the day ahead as we await our next winter storm system.
Temperatures will run above seasonal normals with winds shifting
to the southwest in the afternoon, especially across our Texas and
south-central New Mexico zones. MOS guidance suggests El Paso may
even flirt with 70 degrees.
Latest water vapor imagery showing a 90-knot meridional jet
streak along the California coastline developing an upper low over
central California. This low will slowly track across the Las
Vegas area today before ejecting into Utah/Colorado on Monday. A
cold front at the base of the system will reach the AZ/NM state
line around sunset, moving quickly across the forecast area during
the evening hours.
Pre-frontal southwest flow will be quite strong this afternoon,
especially over southwest New Mexico. Boundary layer flow is
excess of 45 knots over the NM bootheel suggests we'll reach High
Wing Warning criteria, with Wind Advisories in place across the
rest of Grant, Luna, and western Sierra Counties. Winds will
remain gusty overnight area wide, especially over the elevated
terrain and east slopes of mountains. Windy conditions will extend
well into the day on Monday as the system exits.
Along with the winds and cold front, scattered rain showers and
mountain snows will begin first over the Gila Wilderness this
evening and the rest of the region overnight into Monday morning.
Latest CAMs show the best rain chances will likely focus right
along the cold front, becoming much more isolated after frontal
passage. Snows be initially limited to the high elevations prior
to frontal arrival, falling quickly to 5,000 feet ASL by Monday
morning. This should result in a few wintry mixes across the
desert floor in southern New Mexico, with little to no
accumulations. I do have concerns about the potential for
widespread precip coverage as dry, subsident air aloft greatly
hinders synoptic forcing within the developing dry slot of the
storm. Rain/snow totals will rely more on local terrain effects,
mostly over mountains. Snow accumulations will be limited to
elevated above 6,000 feet. The latest forecast shows 3 to 5 inches
of new snow for the Gila Wilderness and 4 to 6 inches for the
Sacramento Mountains. Rain totals will be on the lower-end for
much of the desert floor.
&&
.LONG TERM...
(Monday through Saturday)
Issued at 300 AM MST Sun Jan 1 2023
Upper low over the Four Corners area will slowly track to the
northeast across Colorado and into the Northern Plains. Therefore,
we will be experiencing the last impacts of this first system on
Monday. Lowland rain and mountain snow showers will continue
through the day. Light rain showers will be possible across the
whole area in the morning, then POPs decrease in the afternoon
with showers mainly out west and north. Snow levels will be around
5000-5500 feet. So there is a low chance for some flurries in the
lowlands, especially west of the Rio Grande on Monday. Snow
showers are expected through the day in the Sacramento Mountains
and over the Gila region, but snow amounts will be lighter as we
slowly lose the dynamics associated to the upper low. Still at
least 1-2 more inches of snow are expected in the mountain areas.
The other hazard for Monday is gusty west winds. The strongest
winds will be in areas east of the Rio Grande. Current, forecast
indicates surface winds greater than 30 mph over El Paso,
Hudpseth and Otero counties. Therefore, a wind advisory will be
possible for this area on Monday afternoon. We may issue products
for this system later today or tonight once we clear out today's
products.
We have back to back systems, as in Tuesday the next upper trough
swings through southern NM and far west TX. This system is clearly
weaker, but brings more gusty west winds, lowland rain and
mountain snow showers. Winds appear to be just below advisory
criteria, but isolated locations in the east slopes of mountains,
and over eastern Hudspeth county are likely to reach it. POPs are
lower across the region on Tuesday, but the best chances remain
in area mountains. Another inch or so of snow is possible across
the mountain zones. Snow levels remain at 5500 feet, but slowly
increase to 6000 feet through the day.
For the second half of the week, conditions improve overall. An
upper ridge moves in the Desert Southwest. Warmer and drier air is
advected with the ridge, thus expect a warming trend from
Wednesday and into the weekend. There is decent agreement with
model and ensemble data about another weak disturbance passing
north of the region. No significant impacts are expected with this
system, except breezy winds on Friday afternoon and slightly
cooler temperatures behind the frontal passage on Saturday. The
ridge resettles over the weekend keeping fair and mostly quiet
weather.
&&
.AVIATION...
(18Z TAFS)
Issued at 1036 AM MST Sun Jan 1 2023
VFR conditions are expected through the period across all of the
TAF sites with CIG FEW030-BKN250. The winds will be light at
least until 20Z. The winds will begin to increase to 15 to 25kts
with gust up to 33kts after 20Z. The winds will continue to breezy
and from the west and west southwest until 18Z Monday. There will
be -RA and SH in the vicinity after 02Z Monday at KDMN and KTCS
and after 11Z Monday at KELP and KLRU. Also, some VSBY reduction
is possible across the runways at KLRU between 12 and 15Z and
after 15Z at KELP. There will be no reduction in the VSBY across
the rest of the runways
&&
.FIRE WEATHER...
Issued at 300 AM MST Sun Jan 1 2023
Windy conditions expected this evening ahead of a cold front
moving in from the west. Southwest winds of 25 to 35 mph are
expected across southwest New Mexico, followed by gusty west winds
overnight into Monday morning. Strong winds and mostly cloudy
skies will result in Good smoke ventilation. Relative humidity
will remain above critical thresholds, so no headlines expected.
RH will dip to 30-40% during the afternoon, quickly recovering
overnight. Scattered rain showers and mountain snows will begin
after sunset, with moderate snow accumulations likely above 7,000
feet ASL.
Winds will remain strong Monday afternoon out of the west, along
with isolated precipitation chances lingering through Tuesday.
Drier and warmer weather returns midweek, with no precipitation
chances expected through at least next weekend. Temperatures
return to seasonal normals by Wednesday, with lighter winds and
minimum RH 25-35% each afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 69 44 56 38 / 0 40 40 0
Sierra Blanca 66 41 51 32 / 0 10 50 0
Las Cruces 63 34 51 32 / 10 60 20 0
Alamogordo 63 34 50 27 / 10 70 30 0
Cloudcroft 43 21 27 17 / 0 80 40 0
Truth or Consequences 59 34 49 30 / 20 90 10 0
Silver City 53 30 38 28 / 60 100 50 10
Deming 63 34 50 31 / 20 90 20 0
Lordsburg 60 32 48 29 / 50 90 40 10
West El Paso Metro 66 41 54 36 / 10 50 40 0
Dell City 69 41 55 32 / 0 20 40 0
Fort Hancock 71 42 56 34 / 0 20 50 0
Loma Linda 62 37 48 32 / 0 40 40 0
Fabens 70 41 56 34 / 0 30 40 0
Santa Teresa 64 37 53 32 / 10 50 30 0
White Sands HQ 64 38 51 35 / 10 60 30 0
Jornada Range 61 34 49 31 / 10 70 20 0
Hatch 62 34 51 31 / 10 90 10 0
Columbus 64 36 52 32 / 10 50 20 0
Orogrande 64 38 52 31 / 10 50 30 0
Mayhill 57 28 39 24 / 0 70 30 0
Mescalero 53 25 37 20 / 0 80 30 0
Timberon 52 24 37 19 / 0 70 40 0
Winston 54 27 40 26 / 40 90 30 0
Hillsboro 59 29 46 26 / 40 90 20 0
Spaceport 59 32 49 27 / 10 80 10 0
Lake Roberts 51 23 36 20 / 80 100 60 10
Hurley 58 31 45 29 / 60 100 40 10
Cliff 59 25 46 20 / 80 100 60 10
Mule Creek 51 28 38 27 / 90 100 70 20
Faywood 56 31 44 30 / 50 90 30 10
Animas 62 32 51 28 / 30 90 30 10
Hachita 62 32 50 29 / 20 80 10 0
Antelope Wells 62 33 50 30 / 20 70 20 0
Cloverdale 55 32 44 30 / 40 90 20 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...Wind Advisory until 11 PM MST this evening for NMZ401>404-407-
408.
Winter Weather Advisory until 8 PM MST Monday for NMZ402-415.
High Wind Warning until 11 PM MST this evening for NMZ405-406.
&&
SHORT TERM...30-Dennhardt
LONG TERM....29-Crespo-Jones
AVIATION...36-TexeiraHazardous weather outlook, Jan 1, 5:52 AM MST, 8 hours 23 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 552 AM MST Sun Jan 1 2023 NMZ402-403-408-414>416-021300- Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Eastern Black Range Foothills- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- 552 AM MST Sun Jan 1 2023 This Hazardous Weather Outlook is for portions of south central New Mexico and southwest New Mexico. .DAY ONE...Today and Tonight Scattered snow showers will begin Sunday night through Monday night, with new snow accumulations of 4 to 8 inches possible over the high elevations. Travel may become difficult over mountain passes. Southwest winds will increase this evening ahead of a cold front approaching from the west. Winds gusts up to 50 mph will blow around loose objects and make driving difficult. .DAYS TWO THROUGH SEVEN...Monday through Saturday Windy conditions again on Monday with gusts up to 40 mph during the afternoon. Loose outdoor objects, including unsecured holiday decorations, may be damaged. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NMZ401-404>407-409>413-417-TXZ418>424-021300- Upper Gila River Valley-Southwest Desert/Lower Gila River Valley- Lowlands of the Bootheel-Uplands of the Bootheel- Southwest Desert/Mimbres Basin-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 552 AM MST Sun Jan 1 2023 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight Southwest winds will increase this evening ahead of a cold front approaching from the west. Winds gusts up to 50 mph will blow around loose objects, reduce visibility due to blowing dust in a few areas, and make driving difficult along I-10 in southwest New Mexico. Scattered rain showers may cause slick roadways overnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Windy conditions again on Monday with gusts up to 40 mph during the afternoon. Loose outdoor objects, including unsecured holiday decorations, may be damaged. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Dennhardt
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 6:01 AM MST | Wind Advisory | EPZ | Grant, Hidalgo, Luna, Sierra | 17 hr |
Nearby
Wind Advisories in New Mexico, 2023Wind Advisories in Texas, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.